I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

tamsulosin and constipation

User
Posted 22 November 2017 19:37:17(UTC)

hi,been to gps today regarding constipation,he said to stop tamsulosin i have been on it for 3yrs ,i chose to take it as a safeguard from urine retention,so i am a bit worried about stopping. any thoughts on this please.

User
Posted 22 November 2017 21:58:20(UTC)

Hi, What did your GP say about your concerns and has Tamsulosin caused you constipation before?
I was prescribed it about 18 months ago because of difficulties with passing urine - this was several months before I was diagnosed with prostate cancer. I have never had an issue with constipation but by contrast, once the hormone therapy and chemotherapy had brought my PSA right down I asked my consultant if I should stop Tamsulosin but was told no and I would probably stay on it.
Dave

User
Posted 22 November 2017 22:27:59(UTC)

It is more than 2 years since your RT, if you haven't had any problems urinating then there is no reason to think that you are at risk of urinary retention. If stopping the tamsulosin doesn't solve the constipation problem, you could perhaps go back on it.

Did you talk to the GP about your diet though? Does s/he know that you have been restricting your diet quite a lot? I am a bit worried that the constipation is because either you are not eating enough (you have posted in the past that you are worried about how much weight you have lost) or your diet does not have enough roughage?

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


User
Posted 22 November 2017 22:30:04(UTC)

dvwls,i just said to him i had constipation,he said hows your urine flow and i said not too bad,so he said stop taking tamsolusin because that can cause constipation for older guys,if my flow gets worse go back on it, i have read about people with urine retension and having to use catheters which are not very pleasant.

User
Posted 22 November 2017 22:38:16(UTC)

lyn,thanks ,yeah just see how i get on,regarding my diet im not too bad,i am only a small guy and with my test been wiped out i look worse,us small guys cant afford to lose weight,i have been dead on 9st for a while now so not losing anymore weight,i eat plenty of fibre so thats not a problem,i have just purchased some steel cut oats,ha

User
Posted 22 November 2017 23:24:21(UTC)

My husband asked for alternative alphablocker due to concerns about retrograde ejaculation... the GP did prescribe an alternative ( although he found he was fine when he stopped the tamoulisin so the packet is sitting around somewhere)

Maybe worth trying an alternative?

 
©2018 Prostate Cancer UK